Joy, hi hun.
oh boy...yeah, we all hate Pred. you're doc wants your pain, inflammation and joint issues to ease fast...that's why he's put you on Pred for a 30 day trial. that and to see if you improve on it as well.
i have, for the past 5 years...been on & off Prednisone (DepMedro steroid buttshots, IV steroids and Solumedrol packs as well). i never got the typical long term pred effect "moonface" or the "Buffalo Hump".
recently i have been on Prednisone 60mg gradually going down to 10mg to 5mg back and forth going up & back tapering since October due tot he RA progression and pain.
so here's my experience! at first during the more consistant ped use daily....i actually LOST a lot of weight. pred makes me lose my appetite & it also makes me naseous. it works beautiflly & will provide relief....so take that as being something good to look at.
what i hate the most about pred is that i get wicked INSOMNIA! (hello...like right NOW at 4am! LOL); a racing heart; a lil' trouble breathing; dizzy in the hot shower; ACNE here and there...ugh! swelling all in the legs (awful) and YEAH me too...like below mentions...A PRED TUMMY! my abs which you can bounce a quarter off of...boy, it got smushy i got a little pooch-pouch (so yeah i guess increased abdominal fat).
my face got a little fuller...but everyone said it looked BETTER than normal! lol. that went down in about 4 weeks.
i eventually started gaining weight. i was 79 pounds at 5"5...gained to 100lbs pretty quick & was as high as 116lbs after a few weeks of being on it. and then?...i started to lose again and am now down to 103lbs in a matter of 4 weeks.
it does need some strong coping skills...when it screws with what we're comfy at looking like...it's difficult for everyone.
everyone is correct, no one person will be the same on Pred.
a month is not a "long term" time frame...so times on your side in this one.
remember, if things get to be to much for you & you don't feel right on the pred...contact your doc and tell him/her.
with RA and AI diseases...prednisone is an essential med, needing to go on & off of it every now n' then.
Prednisone as it works, it's byproduct is swelling. what a sucky byproduct! LOL...but that's what it does in oreder to work.
take good care